Forums

Photo Gallery

Site map
Search
0The virtual community for English-speaking expats and Russians
  Main page   Make it home    Expat list   Our partners     About the site   FAQ
Please log in:
login:
password:
To register  Forgotten your password?   
  Survival Guide   Calendars
  Phone Directory   Dining Out
  Employment   Going Out
  Real Estate   Children
   Wednesday
   April 14
Ask the Dentist
Ask the Realtor
Survival Guide
Phone Directory
 Post a question
 Back to questions list
 Read earlier questions
Ask the Doctor
Free Medical Advice sponsored by
Got an ache or pain? Have a question about a prescription or over-the-counter drug? Looking for some FREE medical advice?
Question:
I need a second opinion. Over the past half a year I've had three episodes of furunculs (rather large and painful boils) in different areas of the body. These episodes were either preceeded by or followed by flu-like symptoms. I've been seeing a Russian doctor over most of this period. He's taken a culture twice. The first time they found nothing. The second time they found that the boils were caused by staph bacteria, but the doctor said that it wasn't a very serious form. During two out of my three outbreaks, when I was in Moscow, I was treated with antibiotic injections. This took care of the boils, although the boils left scars. My Russian doctor says that the problem is in that my immune system is weak. He is now planning to put me through a course of injections with an immunity stimulator called POLYOXYDONIY. This is a Russian drug. I agree that my immune system seems to have stumbled. I've been getting sick A LOT more over the past two years than ever before, and recovery time has increased noticeably. I'm ruling out HIV since I've been tested negative twice and do not engage in HIV-related behaviors. I have two questions. What in general can you tell me about weakened immunity. And can you comment about the drug that my Russian doctor is planning to apply. FYI, I'm a 33 y/o male, without any history of chronic or otherwise pronounced medical problems, who's always enjoyed pretty good health. One more thing. I've asked my Russian doc to draw some blood and send it to the lab for general testing. Any comments? Thanks in advance.
SO
Answer:
It is difficult to comment if you have a weakened immunity status and the possible cause for this weakened system without doing a complete history and physical exam followed by appropriate lab test. These would be ordered depending on the results of the consultation. Causes that could explain a weakened immune system are numerous... They include infection, metabolic disturbances and nutrition deficiencies for example as well as several other causes... As for polyoxydoniv, I am not familiar with this particular medication. I am familiar with this group of medication but would emphasize that my colleagues and I do not regularly use this type of medication as we would initially concentrate on treating the possible cause of a decreased immune system. Hope this helps. Best regards.
Copyright © The Moscow Expat Site, 1999-2021Editor  Sales  Webmaster +7 (903) 722-38-02